Pacific Journal of Mathematics

Uniqueness of linear boundary value problems for differential systems.

H. Gingold

Article information

Source
Pacific J. Math., Volume 75, Number 1 (1978), 107-136.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102810150

Mathematical Reviews number (MathSciNet)
MR0492477

Zentralblatt MATH identifier
0383.34011

Subjects
Primary: 34B10: Nonlocal and multipoint boundary value problems

Citation

Gingold, H. Uniqueness of linear boundary value problems for differential systems. Pacific J. Math. 75 (1978), no. 1, 107--136. https://projecteuclid.org/euclid.pjm/1102810150


Export citation

References

  • [1] H. A. Antosiewicz, Boundary value problems for nonlinear ordinary differentialequations, Pacific J. Math., 17 (1966), 191-197.
  • [2] H. A. Antosiewicz, Linear problems for nonlinear ordinary differential equations, Proc. U.S.-Japan Sem. Diff. and Funct. Eqns., W. A. Benjamin, New York, 1967, 1-11.
  • [3] P. R. Beesack, Integral inequalities of the Wirtinger type, Duke Math. J., 25 (1958), 477-498.
  • [4] P. R. Beesack, On the Green's function of an N-point boundary value problem, Pacific J. Math., 12 (1962), 801-812.
  • [5] R. Bellman, Introduction to Matrix Analysis, McGraw-Hill, 1970.
  • [6] G. A. Bessmertnykh, Existence and uniqueness of solutions of a multipoint De la Vallee-Poussin boundary-value problem for nonlinear differential equations, Translated from Differentianye Urav- neniya, Vol. 6, No. 2, (1970), 298-310.
  • [7] E. A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill, New York, 1955.
  • [8] R. Conti, Recent trends in the theory of boundary value problems for ordinary differential equations, Bull. Un. Mat. Ital., 22 (1967), 135-178.
  • [9] R. Conti, Equazioni differenziali ordinarie quasilineari con condizioni lineari, Ann. Math. Pura. Appl., 57 (1962), 48-62.
  • [10] R. Conti, Problems lineaires pour les equations differentielles ordinaires, Math. Nachr., 23 (1961), 161-178.
  • [11] M. M. Day, Normed Linear Spaces, Springer-Verlag, 1962.
  • [12] N. Dunford and J. T. Schwartz, Linear Operators, Part I, Interscience, New York, 1967.
  • [13] S. Friedland, Non-oscillation and integral inequalities, Bull. Amer. Math. So, 80 (1974), 715-717.
  • [14] S. Friedland, Non-oscillation, disconjugacy and integral inequalities, Mem. Amer. Math. Soc, 7 (1976), 1-78.
  • [15] F. R. Gantmacher, The theory of matrices, Chelsea, New York, 1966.
  • [16] H. Gingold, Uniqueness of nonlinear boundary value problems of second order differential systems and equations, (to appear).
  • [17] H. Gingold and G. Gustafson, On the uniqueness of the De Vallee-Poussin problem, (to appear).
  • [18] W. A. Goppel, Disconjugacy, Lecture notes in Mathematics, 220, Springer-Verlag, 1971.
  • [19] Maria Grandolfi, Problemi ai limiti per le equazioni differentielles multivoche, Atti. Accad. Naz. Lincei Rend, Cl Sci. Fix. Mat. Natur., 42 (1967), 355-360.
  • [20] P. Hartman and A. Wintner, On disconjugate differential systems, Canad. J. Math., 8 (1956), 72-81.
  • [21] P. Hartman, Ordinary Differential Equations, Wiley, New York, 1964.
  • [22] E. Hille, Analytic Function Theory, Ginn and Company, 1962.
  • [23] E. Hille, Lectures on Differential Equations, Addison-Wesley publishing Co., 1969.
  • [24] D. B. Hinton, Disconjugate properties of a system of differential equations, J. Differential Equations, 2 (1966), 420-437.
  • [25] S. Karlin, Total Positivity, Vol. I, Stanford University Press, California, 1968.
  • [26] S. Karlin, Total positivity, interpolation by Splines and Green's functions of differentialoperators, J. Approximation Theory, 4 (1971), 91-112.
  • [27] S. Karlin, Some extremal problems for eigenvalues of certain matrix and integral operators, Advances in Math., 9 (1972), 93-136.
  • [28] W. J. Kim, Disconjugacy and disfocality of differential systems, J. Math. Anal. Appl., 26 (1969), 9-19.
  • [29] H. B. Keller, Numerical methods for two-point boundary value problems, Blaisdell, Waltham, Massachusetts, 1968.
  • [30] A. Lasota and Z. Opial, An application of the Kakutani -Ky fan theorem in the theoryof ordinary differential equations, Bull. Acad. Polon. Sci. Ser. Sci. Math. Astronom. Phys., 13 (1965), 781-786.
  • [31] A. Lasota and Z. Opial, On the existence of solutions of linear problems for ordinary differential equations, Ibid., 14 (1966), 371-376.
  • [32] A. Lasota and C. Olech, An optimal solution of NicolettVs boundary value problem, Ann. Polon. Math., 18 (1966), 131-139.
  • [33] M. Lavie, Some function-theoretic aspects of disconjugacy of linear differential systems, Trans. Amer. Math. Soc., 143 (1969), 153-171.
  • [34] A. Ju. Levin, On certain estimates for differentiate functions, Dokl. Akad. Nauk. SSSR, 138 (1961), 37-38.
  • [35] A. Ju. Levin, Some questions on the oscillation of solutions of linear differential equations, Dokl. Akad. Nauk SSSR, 148 (1963), 512-515.
  • [36] A. Ju. Levin, Distribution of the zeros of solutions of a linear differential equation, Dokl. Akad. Nauk SSSR, 156 (1964), 1281-1284.
  • [37] A. Ju. Levin, Fredholm equation with a smooth kernel and boundary value problems for linear differential equations, Dokl. Akad. Nauk SSSR, 159 (1964), 13-16.
  • [38] A. Ju. Levin, The non-oscillation of solutions of the differential equation x(n) 4-pi(t)x(n~1) 4-+ pn(t)x = 0", Uspeh. Mat. Nauk, 24 (1969), 43-96.
  • [39] D. London and B. Schwarz, Disconjugacy of complex difierential systems and equation, Trans. Amer. Math. Soc, 135 (1969), 487-505.
  • [40] J. L. Massera and J. J. Schaffer, Linear Differential Equations and Function Spaces, Academic Press, New York, 1966.
  • [41] A. McNabb and Alan Shumitzky, Factorization and imbedding for general linear boundary value problems, J. Differential Equations, 14 (1973), 518-546.
  • [42] Z. Nehari, The Schwarzian derivative and Schlicht functions, Bull. Amer. Math. Soc, 55 (1949), 545-551.
  • [43] Z. Nehari, Some inequalities in the Theory of functions, Trans. Amer. Math. Soc, 75 (1953), 256-286.
  • [44] Z. Nehari, Some eigenvalue estimates, J. Analyse Math., 7 (1959), 79-88.
  • [45] Z. Nehari, Oscillation theorems for systems of linear equations, Trans. Amer. Math. Soc, 139 (1969), 339-347.
  • [46] Z. Nehari, Non-oscillation and disconjugacy of systems of linear differential equations, J. Math. Anal. Appl., 42 (1973), 237-254.
  • [47] Z. Nehari, Oscillatory properties of complex differential systems, J. Analyse Math., 26 (1973), 413-429.
  • [48] Z. Nehari, A minimal-length problem in R", J. London Math. Soc. 8 (1974), 22-28.
  • [49] O. Nicoletti, Sulle condizionia iniziali che determinano gli integrali delle equazioni ordinaire, Atti. Accad. Sci. Torino, 33 (1897-98), 746-759.
  • [50] W. T. Reid, Principal solutions of non-oscillatory self-adjoint linear differential equations, Pacific J. Math., 8 (1958), 147-169.
  • [51] W. T. Reid, Oscillation criteria for self-adjoint differential systems, Trans. Amer. Math. Soc, 101 (1961), 91-106.
  • [52] B. Schwarz, Disconjugacy of complex differential systems, Trans. Amer. Math. Soc, 125 (1966), 482-496.
  • [53] B. Schwarz, Norm conditions for disconjugacy of complex differential systems, J. Math. Anal. Appl., 28 (1969), 553-568. 54# yMappings of domains by components of solutions of differential systems, J. Differential Equations, 10 (1971), 314-323.
  • [55] B. Schwarz, Curves on the unit sphere and disconjugacy of differential systems, J. Math. Anal. Appl., 39 (1972), 75-86.
  • [56] R. L. Sternberg, Variational methods and non-oscillation theorems for systems of differential equations, Duke Math. J., 19 (1952), 311-322.
  • [57] D. V. V. Wend, On the zeros of solutions of some linear complex differential equations, Pacific J. Math., 10 (1960), 713-722.